MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITROS DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITROS DIAGNOSTICS
Catalog Number 8379034
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, higher than expected sodium (na+) result was obtained from a single patient sample processed using vitros chemistry products na+ slides lot 4218-1101-9460 on a vitros 5600 integrated system.The assignable cause of the event is unknown.Based on historical quality control results, a vitros na+ lot 4218-1101-9460 performance issue is not a likely contributor of the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros na+ lot 4218-1101-9460.Although diagnostic precision testing was not performed on the vitros 5600 integrated system, an instrument issue was not a likely contributor to the event as the instrument had shown acceptable historical performance leading up to the event.There was no evidence indicating that the instrument malfunctioned.Pre-analytical sample processing could not be ruled out as a contributing factor as the customer was not following the sample collection device manufacturer¿s recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected sodium (na+) result was obtained from a single patient sample processed using vitros chemistry products na+ slides lot 4218-1101-9460 on a vitros 5600 integrated system.Patient sample result of 201.0 mmol/l vs an expected result of 129.0 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected patient sample result was reported outside of the laboratory, however the physician questioned the result and no treatment was administered or altered.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS NA+ SLIDES
Common Device Name
IN-VITROS DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18476507
Report Number0001319809-2024-00002
Device Sequence Number6784849
Product Code JGS
UDI-Device Identifier10758750009862
UDI-Public10758750009862
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Catalogue Number8379034
Device Lot Number4218-1101-9460
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Initial Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown